MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4251687-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility: reason of complaint: introcan iv catheter 4251687-02 failed during therapy.Catheter broke off from hub upon removal; catheter piece remains inside patient and will be evaluated by a vasular surgeon today.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample attached to an extension set was submitted to the manufacturer for evaluation.It was noted that the broken off piece of the catheter was not received.Through visual examination, no damage on the capillary hub and capillary horn area were observed.No residue of capillary was observed at metal bush after dissecting the capillary hub that assumed the capillary had completely detached from the metal bush.A simulation at three catheter assembly lines (cal) which manufacture g18 products to replicate the reported issue was conducted.The metal bush and capillary insertion depth is monitored by the in-line vision system, which detects and automatically rejects any incomplete insertions.A simulation was conducted using 30 in-house samples with bush capillary depths greater than 3.3 mm, which fall outside the acceptance specifications.The objective was to investigate whether incomplete insertion of the metal bush and capillary could contribute to capillary detachment defects.The simulated samples were sent to ipqc for catheter strength testing; the results obtained noted that all samples passed the test.Based on the investigation, the reported issue was observed.However, an exact root cause could not be determined at this time.Training was conducted to operators to heighten their awareness of this issue.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
elena reifenstein
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key23878188
Report Number9610825-2025-00736
Device Sequence Number9622926
Product Code FOZ
UDI-Device Identifier04046963165987
UDI-Public(01)04046963165987
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K220626
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4251687-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown